Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 60, NWS Boston/Norton, MA

October 16, 2009Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Oct 16, 2009, 9:57 AM EDT for Nantucket County, Massachusetts. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2009, 9:57 AM EDT (13:57 UTC)
Expired
Oct 16, 2009, 2:00 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

County Nantucket County, MA

The radar

The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 161357
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
957 AM EDT FRI OCT 16 2009

MAZ024-161800-
/O.CAN.KBOX.HW.W.0002.000000T0000Z-091016T1600Z/
/O.NEW.KBOX.WI.Y.0060.091016T1357Z-091016T1800Z/
NANTUCKET MA-
INCLUDING THE CITY OF...NANTUCKET
957 AM EDT FRI OCT 16 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHEAST WINDS WILL OCCASIONALLY GUST UP TO 45 MPH THROUGH EARLY
AFTERNOON BEFORE DIMINISHING. THE COMBINATION OF THESE STRONG WINDS
ON FULLY LEAVED TREES MAY CAUSE A FEW LARGE LIMBS TO BREAK EARLY THIS
MORNING WITH SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MAZ019-022-023-RIZ008-161500-
/O.CAN.KBOX.WI.Y.0059.000000T0000Z-091016T1800Z/
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...BLOCK ISLAND
957 AM EDT FRI OCT 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL OCCASIONALLY GUST TO 35 TO 40 MPH THROUGH EARLY
AFTERNOON...BUT THESE SPEEDS ARE BELOW ADVISORY CRITERIA.

$$
1 follow-up statement
000 
WWUS71 KBOX 161822
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT FRI OCT 16 2009

MAZ024-161930-
/O.EXP.KBOX.WI.Y.0060.000000T0000Z-091016T1800Z/
NANTUCKET MA-
INCLUDING THE CITY OF...NANTUCKET
222 PM EDT FRI OCT 16 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 5:45 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Oct 16, 5:45 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
545 AM EDT FRI OCT 16 2009

.SYNOPSIS...
A GALE CENTER WILL PASS WELL EAST OF NANTUCKET TODAY. A BRIEF BREAK
IN THE INCLEMENT WEATHER IS FORESEEN FOR SATURDAY...BUT ANOTHER GALE
CENTER SHOULD AFFECT SOUTHERN NEW ENGLAND FROM SATURDAY NIGHT INTO
MONDAY. LARGE HIGH PRESSURE WILL SLOWLY PUSH ACROSS NEW ENGLAND...
BRINGING FAIR AND MILDER WEATHER TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A GALE CENTER WELL SOUTH OF NANTUCKET EARLY THIS MORNING WILL
RAPIDLY MOVE EASTWARD AND AWAY FROM SOUTHERN NEW ENGLAND TODAY. THE
MAIN FORCING MECHANISMS FOR STEADY PRECIPITATION FORMATION ARE MAINLY
AFFECTING EASTERN MASS AND RHODE ISLAND THIS MORNING AND THIS SHOULD
CONTINUE TO BE THE CASE THROUGH 14Z OR SO. THEREAFTER...JUST SOME
SPOTTY LIGHT PRECIP OR EVEN SOME DRIZZLE SHOULD BE EXPECTED FOR MOST
LOCATIONS. AS FAR AS POPS GO...HAVE CATEGORICAL FOR EASTERNMOST ZONES
FOR EARLY THIS MORNING AND LESSER CHANCES FURTHER WEST. ANY
ACCUMULATING SNOWFALL ON THE HIGHER ELEVATIONS HAS PROBABLY ENDED FOR
THE MOST PART. OTHERWISE...CLOUDY CONDITIONS ARE EXPECTED TODAY AREA-
WIDE.

AS FAR AS WIND GOES...WILL CONTINUE WITH A WIND ADVISORY FOR THIS
MORNING FOR EASTERN PLYMOUTH COUNTY AS WELL AS THE CAPE AND
ISLANDS...EXCEPT FOR NANTUCKET WHERE A HIGH WIND WARNING REMAINS IN
EFFECT. WINDS ARE RAMPING UP IN THESE AREAS NOW...WITH SUSTAINED
WINDS BETWEEN 20 AND 30 KT WITH GUSTS APPROACHING 40 KT. SUSPECT THAT
NANTUCKET WILL SEE A COUPLE OF 45 KT GUSTS EARLY THIS MORNING. WITH
NEARLY FULLY LEAVED TREES IN THE AREA...DOWNED BRANCHES AND A FEW
UPROOTINGS WILL BE POSSIBLE. IT APPEARS THAT THE OFFSHORE FLOW ACROSS
SOUTHERN PLYMOUTH...BRISTOL /MA/...AND NEWPORT COUNTY RI WILL NOT
QUITE REACH ADVISORY CRITERIA EXCEPT IN LOCALIZED INSTANCES RIGHT AT
THE SHORE. EVEN STILL...A FEW BROKEN BRANCHES MAY RESULT FROM GUSTS
OF 30-40 MPH.

TEMPERATURES WILL BE QUITE COLD FOR MID OCTOBER...WITH MAXES AROUND
20 DEGREES BELOW NORMAL. IT IS UNLIKELY THAT THE HIGHEST ELEVATIONS
GET OUT OF THE 30S TODAY. 40S WILL DO IT ELSEWHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
MAINLY CLOUDY TONIGHT ACROSS MOST ZONES BUT LIKELY DRY. THERE MAY BE
SOME SPOTTY LIGHT PRECIP ACROSS EASTERN MASS DUE TO ONSHORE FLOW
WHERE TEMPS ALOFT WILL BE QUITE COLD RELATIVE TO THE SST/S.
THEREFORE...HAVE LOW POPS FOR SOME SPOTTY/SCT OCEAN EFFECT SHOWERS.
PRECIPITATION WITH THE NEXT STORM SYSTEM APPROACHING FROM THE SW
SHOULD REMAIN TO OUR SW TONIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS ARE SOMEWHAT CONSISTENT IN DEVELOPING A SECOND
GALE CENTER...AIDED BY THE AMPLIFIED UPPER LEVEL TROUGH ACROSS THE
APPALACHIANS THIS WEEKEND...WHICH MIGHT LINGER INTO EARLY NEXT WEEK
ALONG THE COAST. BEYOND THAT...MODELS CONTINUE TO SIGNAL LARGE HIGH
PRES BUILDING ACROSS THE EASTERN U.S. WHICH WILL BRING DRY WEATHER
WITH SLOWLY MODERATING TEMPERATURES.

SATURDAY...HAVE CONTINUED TO INDICATE A BREAK IN THE ACTION DURING
THE DAY AS A WEAK SURFACE RIDGE BUILDS ACROSS THE REGION. WITH THE
ONSHORE FLOW AND UNSTABLE UPPER LEVEL PATTERN...EXPECT LOW CLOUDS
WITH PATCHY RAIN...DRIZZLE AND FOG. TEMPS CONTINUE WELL BELOW
SEASONAL NORMS FOR MID OCTOBER...WITH HIGHS RUNNING AROUND 15
DEGREES BELOW NORMS.

SATURDAY NIGHT-MONDAY...MODELS STILL HAVING TROUBLE HANDLING THE
NEXT APPROACHING SYSTEM...THOUGH APPEARED THAT THE ECMWF HAS BEEN
THE MOST CONSISTENT OVER THE LAST SEVERAL DAYS WITH ITS HANDLING OF
THE EVOLUTION AND MOVEMENT. USED A BLEND OF THIS MODEL ALONG WITH
PREVIOUS FORECAST...WHICH WAS ALONG THESE LINES.

NEXT SYSTEM APPROACHES WITH MORE RAINFALL. EXPECT CATEGORICAL POPS
TO PUSH N INTO THE REGION...MAINLY ALONG EASTERN AND CENTRAL
MA/INTERIOR N CT/RI WITH LIKELY POPS FOR MOST OTHER AREAS SATURDAY
NIGHT INTO SUNDAY. WILL PROBABLY SEE THE RAIN FALLING HEAVILY AT
TIMES AGAIN WITH GOOD MOISTURE CONVERGENCE ONCE AGAIN IN PLACE.
CONTINUE TO CARRY MIXED RAIN/SNOW OR SNOW ACROSS HIGHER TERRAIN AS
TEMPS AND PARTIAL THICKNESSES ARE COLD ENOUGH TO ALLOW FOR THE MIX.
NOT EXPECTING MUCH MORE THAN A INCH OF SLUSHY ACCUMULATION.

STRONG LOW LEVEL JET /AROUND 55 KT AT H925/ ALONG WITH INCREASING
PRES GRADIENT WILL BRING MORE STRONG NE WIND GUSTS...UP TO 40 KT
POSSIBLE ALONG THE E COAST...LATE SATURDAY NIGHT INTO SUNDAY
MORNING. MAY NEED WIND ADVISORY FOR A TIME ON THE CAPE AND
ISLANDS...AS THEY ARE CLOSEST TO THE JET.

HAVE CONTINUED WITH LIKELY TO CATEGORICAL POPS EARLY SUNDAY NIGHT
ACROSS EASTERN AREAS INTO NE CT/RI...THEN WILL SLOWLY PUSH EAST AS
THE LOW GRADUALLY MOVES AWAY. HOWEVER...DUE TO DEEP UPPER LEVEL
TROUGH...EXPECT PRECIP TO LINGER INTO MONDAY ALONG THE COAST.

TUESDAY THROUGH THURSDAY...MODELS CONTINUE TO POINT TOWARD A DEEP
UPPER LEVEL RIDGE WORKING SLOWLY ACROSS THE EASTERN THIRD OF THE
U.S. AT THIS POINT...KEPT CONDITIONS DRY WITH A SLOW MODERATING
TREND. HOWEVER...THERE MIGHT BE A HINT OF A BACKDOOR COLD FRONT
TRYING TO SNEAK DOWN THE COAST SOMETIME AROUND WEDNESDAY OR
WEDNESDAY NIGHT. NOT MUCH COLD AIR BEHIND IT...AND LITTLE IF ANY
PRECIP. NOT REALLY TERRIBLY CONFIDENT ABOUT THIS FEATURE AS THE HIGH
TAKES HOLD ALONG THE COAST. IF IT DOES MANAGE TO SURVIVE...FEEL IT
WILL QUICKLY WORK BACK N AS A WARM FRONT. HOWEVER...THIS IS MUCH TOO
FAR IN ADVANCE TO COUNT ON THIS FEATURE TO APPEAR.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
TODAY...STEADY PRECIPITATION WILL COME TO AN END THIS MORNING...
HOWEVER MVFR WILL PREVAIL PARTICULARLY ALONG THE COAST WITH A FEW
SHOWERS/POCKETS OF DRIZZLE PERSISTING THIS AFTERNOON. NE SFC WINDS
GUSTING TO 30 TO 40 KT ALONG AND SE OF BOS-PVD CORRIDOR...DIMINISHING
THIS AFTERNOON.

BRIEF IFR CONDITIONS POSSIBLE AT THE ORH AND POSSIBLY BAF/BDL
TERMINALS IN MIXED LIGHT SNOW AND RAIN THIS MORNING. MHT WILL BE
VFR MUCH OF THE DAY.

TONIGHT...MVFR CIGS/VSBYS IN DRIZZLE/FOG PATCHES MAINLY ALONG AND
SE KBOS-KPVD TERMINALS. ELSEWHERE GENERALLY VFR. LEFTOVER NE GUSTS
TO 25 KT CAPE COD AND THE ISLANDS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...
SATURDAY...EXPECT MVFR CIGS TO CONTINUE WITH SCATTERED SHOWERS.
RAIN WILL RETURN DURING THE AFTERNOON AND AT NIGHT...WITH IFR
CIGS/MVFR-IFR VSBYS. MAY SEE PERIODS OF MIXED RASN OR SN ACROSS
HIGHER TERRAIN OF S NH/W MA OVERNIGHT.

SUNDAY...POCKETS OF MIXED RASN ACROSS HIGHER TERRAIN EARLY WITH IFR
CIGS/VSBYS. OTHERWISE...MVFR-IFR CIGS/VSBYS THROUGH THE DAY IN AREAS
OF RAIN AND PATCHY FOG...HIGHEST PROB ALONG THE COAST. NE WIND GUSTS
UP TO 35-40 KT POSSIBLE ON CAPE COD AND THE ISLANDS...MAINLY THROUGH
MIDDAY.

MONDAY...LEFTOVER MVFR OR IFR CONDS IN SCT SHOWERS...MAINLY E
AREAS...MAY IMPROVE TO VFR DURING THE AFTERNOON OVER WESTERN AREAS.
LEFTOVER N WIND GUSTS UP TO 30 KT ON CAPE COD AND THE ISLANDS IN THE
MORNING.

TUESDAY...VFR.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL BUT BOSTON HARBOR.
STRONGEST WINDS WITH G40-45 KT MOST LIKELY OVER SE WATERS EARLY THIS
MORNING BEFORE GRADUALLY DIMINISHING LATE THIS MORNING AND ESPECIALLY
THIS AFTERNOON. SEAS WILL BE QUITE ROUGH.

WINDS AND SEAS CONTINUE TO GRADUALLY DIMINISH TONIGHT.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY...NE WINDS CONTINUE...WITH GUSTS UP TO 30 KT. SEAS WILL
CONTINUE UP TO 10 FEET WITH PERSISTENT ONSHORE FLOW.

SATURDAY NIGHT-SUNDAY...ANOTHER STRONG LOW LEVEL NE JET APPROACHES
AHEAD OF THE NEXT GALE CENTER SATURDAY NIGHT INTO SUNDAY MORNING.
GUSTS COULD APPROACH 45 KT ON THE EASTERN OUTER WATERS. SEAS BUILD
UP TO 15 FEET.

SUNDAY NIGHT-MONDAY...NE WINDS CONTINUE BUT DIMINISH AS THE GALE
CENTER STARTS TO SHIFT E. STILL EXPECT GUSTS TO 30 KT AND SEAS UP TO
14 FT...BUT WILL SLOWLY SUBSIDE. ON MONDAY...THE WINDS START TO BACK
TO NORTH. SMALL CRAFT CONDITIONS CONTINUE WITH GUSTS TO 25 KT AND
SEAS UP TO 8-10 FEET EARLY MAINLY ON THE EASTERN WATERS...BUT SLOWLY
SUBSIDING.

TUESDAY...NW WINDS FINALLY DROP BELOW SMALL CRAFT CRITERIA. SEAS
WILL REMAIN AOA 5 FEET THROUGH PART OF THE DAY...THEN WILL SUBSIDE
AS HIGH PRES MOVES IN.

&&

.TIDES/COASTAL FLOODING...
PLS REFERENCE CFWBOX FOR DETAILS OF POSSIBLE COASTAL FLOODING
THROUGH THIS WEEKEND.

CONCERN CONTINUES FOR SEVERAL TIDE CYCLES OF MINOR COASTAL FLOODING
AND BEACH EROSION...ESPECIALLY NANTUCKET AND OUTER CAPE COD DUE TO
PERIODS OF STRONG NORTHEAST WINDS COINCIDENT WITH ASTRONOMICAL HIGH
TIDES THROUGH SUNDAY.

WE HAVE CANCELLED THE COASTAL FLOOD WATCH FOR TODAY AS IT LOOKS LIKE
SURGE VALUES AND WAVE/WIND ACTION WILL NOT BE ENOUGH TO WARRANT A
WARNING FOR WIDESPREAD MODERATE COASTAL FLOODING. HOWEVER...MINOR
COASTAL FLOODING AND CONSIDERABLE BEACH EROSION IS CERTAINLY
POSSIBLE AROUND THE TIMES OF HIGH TIDE THIS MORNING AND AGAIN THIS
EVENING ON EAST FACING BEACHES.

SATURDAY THROUGH MONDAY...THE HIGHEST ASTRONOMICAL TIDES OCCUR
DURING THIS PERIOD. WINDS DO APPEAR TO DIMINISH SOMEWHAT DURING
SATURDAY WITH A LULL BETWEEN THE TWO WEATHER SYSTEMS...SO FEEL THE
THREAT IS LESSENED FOR COASTAL FLOODING. THERE MAY BE A BIT OF
SPLASHOVER DUE TO HIGHER SEAS WORKING ASHORE AS WELL AS THE LONG
NORTHEAST FETCH OVER THE LAST SEVERAL DAYS.

THE NEXT THREAT FOR MINOR COASTAL FLOODING COMES WITH THE MIDDAY
TIDES ON SUNDAY AS THE SECOND GALE CENTER WORKS UP THE COAST. STORM
SURGE VALUES WILL INCREASE TO 1 TO 1.5 FEET BY MIDDAY SUNDAY.
THIS...ALONG WITH GUSTY NORTHEAST WINDS BUILDING SEAS UP TO 13 FEET
ALONG THE EAST COAST OF MASSACHUSETTS COULD CAUSE SPLASHOVER OR
MINOR COASTAL FLOODING ALONG VULNERABLE EAST FACING BEACHES. THE
MAIN THREAT MAY OCCUR FROM SCITUATE AND PLYMOUTH AS WELL AS OUTER
CAPE COD...NANTUCKET AND MARTHAS VINEYARD.

BY MONDAY...THE LOW WILL PUSH FAR ENOUGH EAST OF THE REGION THAT
WINDS WILL BEGIN TO BACK TO NORTH...WHICH WILL TEND TO LOWER THE
SEAS AND STORM SURGE.

BEACH EROSION WILL BE A PROBLEM WITH PERSISTENT NE FLOW AND WAVE
ACTION OVER MULTIPLE TIDE CYCLES.

&&

.CLIMATE...
RECORD LOW MAXIMUMS OR COOLEST DAILY HIGH TEMPERATURES

       10/15                    10/16           10/17
BOS  43 PREVIOUS 48/1884       44/1883   46/1970 AND PRIOR YEARS

PVD  44 PREVIOUS 50/1937       47/1940         42/1970

ORH  38 PREVIOUS 44/1961       46/1961         38/1970

BDL  41 PREVIOUS 46/1961       48/1974         47/1978

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MAZ007-
     015-016-019-022>024.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ019-022-023.
     HIGH WIND WARNING UNTIL NOON EDT TODAY FOR MAZ024.
NH...NONE.
RI...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR RIZ008.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ008.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ231>235-
     237-250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230.
     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ236.

&&

SYNOPSIS...EKSTER/EVT
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...NOCERA/EVT
AVIATION...EKSTER/STRAUSS/EVT
MARINE...EKSTER/EVT
TIDES/COASTAL FLOODING...EKSTER/EVT
CLIMATE...STRAUSS
Hazardous weather outlook, Oct 16, 4:50 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT FRI OCT 16 2009

CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-NHZ011-012-015-
RIZ001>007-170900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
450 AM EDT FRI OCT 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LIGHT WET SNOW WILL CONTINUE THROUGH ABOUT MID MORNING ACROSS THE
HIGHER INLAND TERRAIN. LITTLE IF ANY ADDITIONAL ACCUMULATION IS
EXPECTED.

NORTH TO NORTHEAST WINDS WILL GUST UP TO 30 MPH DURING TODAY...WHICH
MAY BRING DOWN SMALL TREE LIMBS AND A LOT OF LEAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COASTAL STORM MAY BRING MORE HEAVY RAINFALL AND GUSTY
NORTHEAST WINDS NEAR THE COAST SATURDAY AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ019-022-023-170900-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
450 AM EDT FRI OCT 16 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COASTAL STORM WILL BRING MORE HEAVY RAINFALL...WHICH COULD
CAUSE AREAS OF POOR DRAINAGE FLOODING SATURDAY AFTERNOON INTO SUNDAY.
THE RAIN MAY LINGER THROUGH MONDAY. GUSTY NORTHEAST WINDS ARE
EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING...WITH GUSTS UP TO
35 MPH POSSIBLE.

SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-016-170900-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
450 AM EDT FRI OCT 16 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COASTAL STORM WILL BRING MORE HEAVY RAINFALL...WHICH COULD
CAUSE AREAS OF POOR DRAINAGE FLOODING SATURDAY AFTERNOON INTO SUNDAY.
THE RAIN MAY LINGER THROUGH MONDAY. GUSTY NORTHEAST WINDS ARE
EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING...WITH GUSTS UP TO
30 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ024-170900-
NANTUCKET MA-
450 AM EDT FRI OCT 16 2009

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COASTAL STORM WILL BRING MORE HEAVY RAINFALL...WHICH COULD
CAUSE AREAS OF POOR DRAINAGE FLOODING SATURDAY AFTERNOON INTO SUNDAY.
THE RAIN MAY LINGER THROUGH MONDAY. GUSTY NORTHEAST WINDS ARE
EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING...WITH GUSTS UP TO
40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-250-251-254>256-170900-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
450 AM EDT FRI OCT 16 2009

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER PERIOD OF NORTHEAST GALE FORCE WIND GUSTS IS LIKELY LATE
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SECOND LOW APPROACHES THE
WATERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-170900-
BOSTON HARBOR-
450 AM EDT FRI OCT 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ236-170900-
NARRAGANSETT BAY-
450 AM EDT FRI OCT 16 2009

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ008-170900-
BLOCK ISLAND RI-
450 AM EDT FRI OCT 16 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COASTAL STORM WILL BRING MORE HEAVY RAINFALL...WHICH COULD
CAUSE AREAS OF POOR DRAINAGE FLOODING SATURDAY AFTERNOON INTO SUNDAY.
THE RAIN MAY LINGER THROUGH MONDAY. GUSTY NORTHEAST WINDS ARE
EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING...WITH GUSTS UP TO
35 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 16, 6:18 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
618 AM EDT FRI OCT 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     NON-TSTM WND DMG PLYMOUTH                41.96N 70.68W
10/16/2009                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN

0555 AM     NON-TSTM WND DMG WAREHAM                 41.75N 70.72W
10/16/2009                   XXX                XX   AMATEUR RADIO

            TRANSFORMER WIRES DOWN IN WAREHAM IN SOUTHERN PLYMOUTH
            COUNTY

&&

NSTRAUSS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:18 AM EDTCoastal Flood AdvisoryBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more7 hr
Oct 16, 6:30 PM EDTCoastal Flood StatementBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more10 hr

Nearby

Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.